MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC ARROW CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the balloon can't be inflated, because it's [leaking] on the [hub] of [the connector]".Another catheter was used to complete the procedure.No patient injury or consequence reported.Patient's current condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "balloon can't be inflated, because it's leakage on the hug [hub] of connect" was confirmed based on the evaluation of the customer supplied picture.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint was manufacturing related.Capa has been initiated under teleflex's quality system by the manufacturing site to further investigate this complaint issue.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).Returned for investigation was a 5fr 80cm berman catheter with the original packaging.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 88cm to 88.5cm from the distal tip of the catheter.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon.A non-teleflex 3-way valve assembly was noted connected to the injection lumen.The injection lumen luer was noted damaged.Dried contrast media was noted within the injection lumen extension line.Spots of dried blood were noted on the exterior surfaces of the returned sample.Some dried blood was noted within the interior surfaces (at the location of the ruptured catheter body) of the returned sample.No other damage or abnormalities were noted.The customer also provided a photo.The photo shows the catheter body was noted confirmed ruptured near the junction hub, which is consistent with the reported event.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated asymmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 5cmm.The balloon did meet specifications of radius ratio less than or equal to 2.0.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated asymmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of catheter body ruptured in use is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been implemented.The device was manufactured prior to the corrective actions.
 
Event or Problem Description

Brand Name
ARROW CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18677063
Report Number3010532612-2024-00115
Device Sequence Number7395965
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public00801902002273
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2024
Device Catalogue NumberAI-07135
Device Lot Number16F22L0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer03/21/2024
05/07/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/22/2024
05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown